Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 25, 2015, 3:15 PM CDT for 32 counties in Texas. It took effect at Mar 26, 2015, 12:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2015, 3:15 PM CDT (20:15 UTC)
- In effect from
- Mar 26, 2015, 12:00 AM CDT
- Expired
- Mar 26, 2015, 12:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Fort Worth, TX
All 32 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WWUS74 KFWD 252015 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT WED MAR 25 2015 ...A WIND ADVISORY IS IN EFFECT FOR PARTS OF NORTH TEXAS LATE TONIGHT THROUGH THURSDAY MORNING... .A STRONG COLD FRONT WILL PUSH QUICKLY SOUTH THROUGH NORTH TEXAS OVERNIGHT TONIGHT. SUSTAINED NORTH WINDS NEAR 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH WILL AFFECT CENTRAL AND WESTERN PORTIONS OF NORTH TEXAS OVERNIGHT TONIGHT INTO THURSDAY MORNING. A WIND ADVISORY IS IN EFFECT FOR AREAS GENERALLY ALONG AND WEST OF A LINE FROM BONHAM TO KAUFMAN TO TEMPLE FROM MIDNIGHT TONIGHT THROUGH NOON THURSDAY. TXZ091>094-100>105-115>121-129>134-141>145-156>159-260430- /O.NEW.KFWD.WI.Y.0004.150326T0500Z-150326T1700Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 315 PM CDT WED MAR 25 2015 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CDT THURSDAY. * TIMING...MIDNIGHT UNTIL NOON CDT THURSDAY. * WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ MB
3 follow-up statements
871 WWUS74 KFWD 260302 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1002 PM CDT WED MAR 25 2015 TXZ091>094-100>105-115>121-129>134-141>145-156>159-261200- /O.CON.KFWD.WI.Y.0004.150326T0500Z-150326T1700Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 1002 PM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT THURSDAY... * TIMING...MIDNIGHT UNTIL NOON CDT THURSDAY. * WINDS...NORTH WINDS 25 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ CAVANAUGH
834 WWUS74 KFWD 260943 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 443 AM CDT THU MAR 26 2015 TXZ091>094-100>105-115>121-129>134-141>145-156>159-261700- /O.CON.KFWD.WI.Y.0004.000000T0000Z-150326T1700Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 443 AM CDT THU MAR 26 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * TIMING...THROUGH NOON. * WINDS...NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ AJS
806 WWUS74 KFWD 261640 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1140 AM CDT THU MAR 26 2015 ...THE WIND ADVISORY WILL EXPIRE AT NOON CDT... .THE STRONG AND GUSTY NORTHERLY WINDS THAT OCCURRED BEHIND LAST NIGHT/S COLD FRONT ARE STARTING TO DECREASE. EXPECT NORTH WINDS OF 15 TO 25 MPH WITH SOME GUSTS AROUND 30 MPH THROUGH THE AFTERNOON. TXZ091>094-100>105-115>121-129>134-141>145-156>159-261745- /O.EXP.KFWD.WI.Y.0004.000000T0000Z-150326T1700Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO... EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO 1140 AM CDT THU MAR 26 2015 ...WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY... THE STRONG AND GUSTY NORTHERLY WINDS THAT OCCURRED BEHIND LAST NIGHT/S COLD FRONT ARE STARTING TO DECREASE. EXPECT NORTH WINDS OF 15 TO 25 MPH WITH SOME GUSTS AROUND 30 MPH THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:12 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 25, 1:12 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 112 PM CDT WED MAR 25 2015 .AVIATION... /18Z TAFS/ SEVERAL CHALLENGES ABOUND TODAY INTO TONIGHT AS AN UPPER LEVEL SHORTWAVE AND ASSOCIATED COLD FRONT APPROACH THE AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE MID-LATE EVENING ACROSS DFW...THEN DURING THE OVERNIGHT AT WACO. UNTIL THEN...IT WILL REMAIN VFR AS A SURFACE DRYLINE REMAINS WELL TO THE WEST AND WE AWAIT FOR CONVECTIVE INITIATION WELL TO THE NORTH AND WEST OF THE AIRPORTS IN THE 21Z-23Z TIME FRAME. VFR WITH GUSTY S WINDS 15-20 KTS WILL CONTINUE THROUGH MID EVENING AT ALL AIRPORTS. THERE IS A LEAD SHORTWAVE THAT HAS PRODUCED ISOLATED -SHRA/-TSRA OVER THE HILL COUNTRY THIS MORNING THAT WILL NEED TO BE WATCHED TO SEE IF THIS ACTIVITY HOLDS TOGETHER AS IT APPROACHES WACO. IT IS POSSIBLE AN AMENDMENT FOR VCTS FOR WACO WILL BE NEEDED BETWEEN 20Z-21Z. SCATTERED SHRA/TSRA WILL ARRIVE INTO DFW AREA AROUND MID-LATE EVENING AS THE COLD FRONT OVERTAKES THE SURFACE DRYLINE AND RACES SOUTHEAST. WILL ADVERTISE VCTS AT 03Z...THEN A 2 HR PREVAILING 5SM -TSRA PERIOD BETWEEN 05Z-07Z AS THE FROPA OCCURS ACROSS THE DFW METRO AIRPORTS. WILL HOLD ON TO VEERING FLOW AROUND TO THE SW MID-LATE EVENING...THEN INCREASE NW WINDS 20-25 KTS WITH GUSTS TO 35 KTS THROUGH MOST OF THE MORNING HRS THURSDAY. WINDS WILL LIKELY SETTLE DOWN THURSDAY AFTERNOON TO 15-20 KTS...THEN TO AROUND 10 KTS BY THURSDAY NIGHT. EXPECT BOTH MVFR/LOW VFR CIGS JUST BEFORE AND SEVERAL HOURS AFTER FROPA. SAME SITUATION AT WACO REGIONAL...EXCEPT ABOUT 2-3 HRS LATER ON ALL TRENDS. 05/ && .UPDATE... TEMPERATURES ARE CLIMBING FAST OVER WESTERN COUNTIES AHEAD OF A COLD FRONT OVER OKLAHOMA AND A DRYLINE OVER WEST-CENTRAL TEXAS. MOST WESTERN OBSERVATION SITES ARE QUITE A BIT WARMER THAT FORECAST READINGS AT THIS HOUR...SO WE WILL BUMP UP FORECAST HIGHS OUT WEST TO AROUND 90. ELEVATED CONVECTION HAS FORMED OVER THE HILL COUNTRY IN ASSOCIATION WITH A LEAD SHORTWAVE IN ADVANCE OF THE MAIN UPPER TROUGH. THIS ACTIVITY MAY AFFECT SOUTHWEST COUNTIES NEAR LAMPASAS AND GOLDTHWAITE EARLY THIS AFTERNOON. THE 20 POPS IN PLACE OVER THAT AREA SHOULD SUFFICE...BUT WE'LL KEEP AN EYE ON IT AND RAISE POPS IF NECESSARY. EVEN THOUGH THESE STORMS ARE ELEVATED...THERE COULD STILL BE ENOUGH MOISTURE AND INSTABILITY ALOFT TO GENERATE A MARGINAL HAIL THREAT EARLY IN THE AFTERNOON. ADDITIONAL ISOLATED CONVECTION IS POSSIBLE LATER IN THE AFTERNOON ACROSS THE REST OF THE WEST AND NORTHWEST COUNTIES. A FEW SEVERE STORMS WILL REMAIN POSSIBLE...WITH THE BETTER POTENTIAL FOR SEVERE WEATHER REMAINING NORTH OF THE RED RIVER. THE COLD FRONT WILL PROVIDE FOCUS FOR ADDITIONAL SHOWERS AND STORMS ACROSS THE REST OF NORTH TEXAS LATE THIS EVENING AND OVERNIGHT. STRONG NORTH WINDS ARE EXPECTED BEHIND THE FRONT...AND WE WILL BE CONSIDERING A WIND ADVISORY WITH THE AFTERNOON PACKAGE FOR LATE TONIGHT/EARLY THURSDAY. 30 && .PREV DISCUSSION... /ISSUED 405 AM CDT WED MAR 25 2015/ 00Z UPPER AIR ANALYSIS HAD A SHORTWAVE TROUGH IN SOUTHERN ARIZONA AND SINCE THAT TIME WATER VAPOR SATELLITE HAS TRACKED IT INTO SOUTHERN NEW MEXICO. THE 00Z MODEL GUIDANCE HAS LATCHED ONTO THIS FEATURE AND BRINGS THIS SHORTWAVE THROUGH NORTH TEXAS DURING THE MIDDAY HOURS. THIS MEANS THE BEST LIFT OVER THE REGION WILL OCCUR BEFORE PEAK HEATING...AND MORE IMPORTANTLY...SUBSIDENCE IN THE WAKE OF THIS FEATURE WILL AFFECT THE REGION DURING THE MID-LATE AFTERNOON HOURS. A STRONG CAP WILL BE IN PLACE OVER THE REGION...AND IF THERE IS ANY TREND AMONG THE MODEL CONSENSUS OVER THE LAST 24 HOURS...IT IS THAT THE CAP LOOKS STRONGER LIKELY DUE TO THE LEAD SHORTWAVE TRACKING OVER TOO EARLY IN THE DAY. A DRYLINE WILL DEVELOP AND REACH A LINE JUST WEST OF THE CWA BORDER BY LATE AFTERNOON. OVER THE FAR WESTERN ZONES...DAYTIME HEATING DOES ALLOW CIN TO ERODE TO LESS THAN 50 J/KG...BUT THIS IS STILL A VALUE THAT IS NOT EASY TO OVERCOME. THE CAP STRENGTH INCREASES EVEN MORE FARTHER EAST ALONG THE I-35 CORRIDOR TO THE POINT WHERE SURFACE BASED CONVECTION WOULD BE IMPOSSIBLE THROUGH THIS EVENING. WHILE RAP/NAM/WRF/GFS/ECMWF DO SHOW QPF AROUND 7 PM NEAR THE DRY LINE...A CLOSER INTERROGATION OF THE MODEL MASS FIELDS SUGGEST THIS PRECIPITATION IS ORIGINATING FROM HIGH BASED CONVECTION ABOVE THE CAP. LAPSE RATES ARE VERY STEEP ABOVE THE INVERSION...AND THAT IS A SITUATION THAT OFTEN LEADS TO CONVECTION FORMING ABOVE THE CAP PROVIDED THERE IS ENOUGH MOISTURE AVAILABLE. THIS BRINGS US TO THE FORECASTING DILEMMA OF THE DAY. IT IS NICE TO TRY TO SIMPLIFY FORECASTING THUNDERSTORMS INTO A BINARY EVENT SUCH AS WILL THE CAP BREAK OR WONT IT...BUT THE ANSWER IS MORE COMPLEX THAN THAT. DRY FORECASTS THAT UNEXPECTEDLY TURN INTO STORMY WEATHER ARENT USUALLY BECAUSE THE CAP SPONTANEOUSLY BROKE...BUT OFTEN OCCUR WHEN STEEP LAPSE RATES AND LIFT ARE AVAILABLE...BUT THE MODEL GUIDANCE UNDERESTIMATES THE MOISTURE IN A SMALL LAYER SOMEWHERE ABOVE THE CAP. ONCE CONVECTION STARTS ABOVE THE CAP AND BEGINS TO PRECIPITATE HEAVILY IT CAN SET OFF A CHAIN REACTION AND SPARK NEW CONVECTION BY EITHER EVAPORATIVE COOLING OF THE WARM DRY CAP LAYER...OR PROVIDING THE LOCALIZED LIFT/FORCING WITH ITS PRECIPITATION INDUCED OUTFLOW BOUNDARIES TO BREAK THE CAP MECHANICALLY NEARBY. OR IN THE SPECIAL CASE OF A SUPERCELL THAT DEVELOPS ABOVE THE CAP...THE DYNAMIC LIFT GENERATED BY THE STORM CAN REACH DOWN THROUGH THE INVERSION AND PULL UP HIGH THETA-E SURFACE AIR PARCELS THAT ARE TOO THERMODYNAMICALLY STABLE TO OVERCOME THE CAP ON THEIR OWN. OUT IN THE WILD WE CAN TELL WHEN A SUPERCELL IS DOING THIS PROCESS BECAUSE IT WILL DISPLAY A SMOOTH LAMINAR CLOUD BASE. BECAUSE I HAVE HAD A SHARE OF DRY FORECAST BUST WHEN STEEP LAPSE RATES WERE PRESENT I HAVE LEARNED TO TREAD CAUTIOUSLY ON DAYS LIKE TODAY. THE REALITY IS THAT MODEL GUIDANCE IS JUST NOT GOOD ENOUGH TO FORECAST THE EXACT MOISTURE CONTENT ACCURATELY THROUGH SEVERAL THOUSAND FEET...NOR IS IT GOOD ENOUGH TO SIMULATE WHAT THE INDIVIDUAL CONVECTIVE CELLS WILL DO TO THE ATMOSPHERE NEARBY ONCE THEY FORM AND PRECIPITATE. THAT IS NOT TO SAY SETUPS LIKE TODAY ALWAYS RESULT IN CONVECTIVE EVENTS...BUT IT IS ACCURATE TO SAY WE CANT TRUST A DRY MODEL FORECAST AS MUCH. CONSIDERING THAT MODEL GUIDANCE IS ALREADY SHOWING SOME ELEVATED CONVECTION EVEN THOUGH THE CAP APPEARS PRETTY TOUGH TO OVERCOME FOR SURFACE BASED CONVECTION...WE WILL MAINTAIN 20-30 POPS OVER THE WESTERN AND NORTHWESTERN ZONES THIS AFTERNOON AND EVENING. THE INITIAL ELEVATED CONVECTION WILL POSE LITTLE TO NO SEVERE WEATHER THREAT BECAUSE THERE IS NOT AS MUCH INSTABILITY TO WORK WITH. IT IS JUST A QUESTION OF WHETHER THIS INITIAL ELEVATED CONVECTION WILL EVOLVE TO USE THE MORE UNSTABLE AIR FROM BELOW THE CAP OR NOT. SHOULD THIS OCCUR...CAPE OF 1000-2000 J/KG IS AVAILABLE FOR MORE INTENSE UPDRAFTS AND A SEVERE HAIL AND WIND THREAT. HOWEVER...THE OVERALL RISK OF SEVERE STORMS IS A BIT LOWER THAN IT LOOKED LIKE IT WOULD BE YESTERDAY...AGAIN DUE TO THE MORE INTENSE CAP THAT WILL EITHER SUPPRESS SEVERE CONVECTION ALTOGETHER OR TAKE SOME OF THE JUICE OUT OF IT. WE WILL ADVERTISE THE SLIGHT RISK OF SEVERE IN THE WESTERN AND NORTHWESTERN ZONES FOR THE LATE AFTERNOON AND EARLY EVENING HOURS IN OUR OTHER PRODUCTS. SOME OF THIS CONVECTION MAY STAY ELEVATED AND MOVE EAST AFFECTING THE I-35 CORRIDOR REGION THIS EVENING...BUT DUE TO CIN INCREASING TO OVER 100-150 J/KG...ANY SEVERE THREAT WOULD DROP OFF QUICKLY. THE PRIMARY SHORTWAVE TROUGH WILL BE MOVING INTO THE REGION DURING THE MID EVENING TO OVERNIGHT HOURS WHEN FORCING WILL FINALLY HELP LIFT AND ERODE THE CAP. OBVIOUSLY WITH THE LOSS OF DAYTIME HEATING...THE AIRMASS WILL NOT BE AS UNSTABLE AND CAPE WILL BE 1000 J/KG OR LESS. A COLD FRONT WILL BE BARRELING SOUTHWARD THROUGH THE PLAINS TODAY AND WHEN IT ARRIVES IN THE NW ZONES AROUND 10 PM...A THIN LINE OF SHOWERS AND STORMS SHOULD START TO DEVELOP ALONG IT. THE FRONT WILL BE MOVING SO FAST...THAT IT WILL UNDERCUT CONVECTION QUICKLY AND LIMIT ITS ABILITY TO BE SEVERE OR PRODUCE MUCH RAINFALL. STRONG NW WINDS OF 20 TO 30 MPH IN THE WAKE OF THE FRONT MAY NECESSITATE A WIND ADVISORY...BUT WILL DEFER THE ISSUANCE OF SUCH TO THE NEXT SHIFT. CLEARING SKIES WILL OCCUR DURING THE DAY THURSDAY WITH THE NORTHERLY WINDS GRADUALLY SUBSIDING DURING THE AFTERNOON. HIGHS WILL BE MUCH COOLER AND ONLY IN THE LOW 60S. LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR GOOD RADIATIONAL COOLING THURSDAY NIGHT AND LOWS FROM THE UPPER 30S TO MID 40S LOOK LIKELY. A STRING OF FAIRLY PLEASANT DAYS ARE EXPECTED FRIDAY THROUGH SUNDAY WITH TEMPERATURES WARMING AND SOUTH WINDS INCREASING A BIT EACH DAY. A COLD FRONT IS FORECAST TO STALL OVER OKLAHOMA ON MONDAY AND THEREFORE BELIEVE RAIN CHANCES WILL STAY TO THE NORTH OF THE AREA UNTIL MONDAY NIGHT WHEN THE BOUNDARY MAY SLIP SOUTH OF THE RED RIVER. GFS IS AT ODDS WITH THE ECMWF/CANADIAN WITH THE NEXT SYSTEM. THE GFS SHOWS THE TROUGH MOVING THROUGH TEXAS WITH A GOOD ROUND OF RAIN TUESDAY AND WEDNESDAY. THE OTHER MODELS SHOW IT REMAINING WEAK AND STAYING A BIT TOO FAR SOUTH OF THE AREA TO PROVIDE MUCH RAIN. WILL KEEP POPS LOW AND TEMPS NEAR OR JUST ABOVE CLIMO FOR NOW. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 82 51 62 43 73 / 10 50 10 0 0 WACO, TX 80 53 63 40 73 / 5 50 10 0 0 PARIS, TX 80 51 61 40 65 / 50 60 10 0 0 DENTON, TX 83 49 62 40 72 / 10 40 10 0 0 MCKINNEY, TX 81 50 62 38 71 / 10 60 10 0 0 DALLAS, TX 82 51 62 45 73 / 10 50 10 0 0 TERRELL, TX 80 52 62 41 70 / 5 50 10 0 0 CORSICANA, TX 79 54 62 42 70 / 5 50 20 0 0 TEMPLE, TX 80 54 63 41 74 / 5 50 10 0 0 MINERAL WELLS, TX 87 49 62 40 74 / 20 40 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/30
Hazardous weather outlook, Mar 25, 2:45 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT WED MAR 25 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 245 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON WEST OF A LAMPASAS...TO WEATHERFORD...TO GAINESVILLE LINE. STORM COVERAGE WILL INCREASE THROUGH MID EVENING ACROSS THESE SAME AREAS WITH THE POTENTIAL FOR SEVERE STORMS CONTAINING VERY LARGE HAIL. IF THE CAPPING INVERSION ALOFT WEAKENS ENOUGH FOR STORMS TO BECOME SURFACE-BASED...THEN DAMAGING WINDS IN EXCESS OF 60 MPH WOULD BE POSSIBLE WITH ANY SEVERE STORMS THROUGH SUNSET. STRONG TO BRIEF SEVERE STORMS MAY STILL OCCUR AHEAD OF A STRONG COLD FRONT MOVING INTO NORTH TEXAS LATE THIS EVENING AND OVERNIGHT...THOUGH OVERALL INTENSITY OF STORMS IS EXPECTED TO DECREASE. HAIL AND FREQUENT LIGHTNING WOULD BE THE MAIN HAZARDS. BEHIND THE COLD FRONT...STRONG NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL OCCUR WITH A WIND ADVISORY BEGINNING AT MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH MIDDAY THURSDAY FOR THE WESTERN TWO THIRDS OF NORTH TEXAS DUE TO STRONG AND GUSTY NORTH WINDS 2O TO 30 MPH. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEST OF A LAMPASAS...TO WEATHERFORD ...TO GAINESVILLE LINE THROUGH MID EVENING AND WILL BE POSSIBLE THROUGH MIDNIGHT FOR REMAINING AREAS MAINLY ALONG AND NORTH OF INTERSTATE 20.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:46 AM CDT | Special Weather Statement | FWD | Lamar | 44 min |
| Mar 25, 7:54 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.